Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Sep 14, 2015, 3:01 AM PDT for 4 counties in Nevada; San Bernardino County, California. It took effect at Sep 14, 2015, 1:00 PM PDT. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2015, 3:01 AM PDT (10:01 UTC)
- In effect from
- Sep 14, 2015, 1:00 PM PDT
- Expired
- Sep 16, 2015, 2:44 AM PDT
- In force
- 38 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 169 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 3570 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
366 WWUS75 KVEF 141001 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 301 AM PDT MON SEP 14 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY... .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW PRESSURE. CAZ523-NVZ014-142000- /O.NEW.KVEF.WI.Y.0017.150914T2000Z-150915T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BEATTY...GOLDFIELD...SILVER PEAK...DYER 301 AM PDT MON SEP 14 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR ESMERALDA...CENTRAL NYE AND NORTHWEST SAN BERNARDINO COUNTIES...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING INTO EARLY THIS AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...KRAMER JUNCTION...TRONA...BEATTY...DYER...GOLDFIELD AND THE NORTHERN PORTION OF THE THE NEVADA NATIONAL SECURITY SITE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY ON HIGHWAYS 58...395 AND 95 AS WELL AS ON INTERSTATE 15. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ017>020-142000- /O.NEW.KVEF.WI.Y.0017.150914T2000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY 301 AM PDT MON SEP 14 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR SOUTHERN NYE COUNTY...WESTERN CLARK COUNTY...THE SPRING MOUNTAINS AND SHEEP RANGE AND THE LAS VEGAS VALLEY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PDT TUESDAY. * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS AND DOWNWIND OF CANYONS. WINDS WILL BE STRONGEST ON THE WEST SIDE OF THE LAS VEGAS VALLEY ESPECIALLY WEST OF BUFFALO. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO THIS EVENING. WINDS WILL DECREASE IN MOST AREAS LATER TONIGHT. WINDS WILL THEN INCREASE LATE TUESDAY MORNING AND BE STRONGER IN THE AFTERNOON AND EARLY EVENING HOURS ON TUESDAY BEFORE DECREASING. * LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND...PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND THE DESERT NATIONAL WILDLIFE REFUGE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT HIKING CONDITIONS ON TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
6 follow-up statements
728 WWUS75 KVEF 141931 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1231 PM PDT MON SEP 14 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY... .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW PRESSURE. CAZ523-NVZ014-150300- /O.CON.KVEF.WI.Y.0017.150914T2000Z-150915T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BEATTY...GOLDFIELD...SILVER PEAK...DYER 1231 PM PDT MON SEP 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: WINDS WILL INCREASE LATE THIS MORNING INTO EARLY THIS AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO EARLY THIS EVENING...THEN DECREASE SHORTLY AFTER SUNSET. * LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...KRAMER JUNCTION... TRONA...BEATTY...DYER...GOLDFIELD AND THE NORTHERN PORTION OF THE THE NEVADA NATIONAL SECURITY SITE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ESPECIALLY ON HIGHWAYS 58...395 AND 95 AS WELL AS ON INTERSTATE 15. AREAS OF BLOWING DUST ARE POSSIBLE WHICH COULD REDUCE VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ017>020-151000- /O.CON.KVEF.WI.Y.0017.150914T2000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY 1231 PM PDT MON SEP 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY... * WINDS: SOUTHWEST WINDS 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS AND DOWNWIND OF CANYONS. WINDS WILL BE STRONGEST ON THE WEST SIDE OF THE LAS VEGAS VALLEY ESPECIALLY WEST OF BUFFALO. * TIMING: WINDS WILL INCREASE EARLY THIS AFTERNOON...BE STRONGEST LATE THIS AFTERNOON INTO THIS EVENING. WINDS WILL DECREASE IN MOST AREAS LATER TONIGHT. WINDS WILL THEN INCREASE LATE TUESDAY MORNING AND BE STRONGER IN THE AFTERNOON AND EARLY EVENING HOURS ON TUESDAY BEFORE DECREASING. * LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND... PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND THE DESERT NATIONAL WILDLIFE REFUGE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT HIKING CONDITIONS ON TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
144 WWUS75 KVEF 150255 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 755 PM PDT MON SEP 14 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY AND TUESDAY... .SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND EVENING AND AGAIN ON TUESDAY AFTERNOON AND EVENING AHEAD OF A TROUGH OF LOW PRESSURE. CAZ523-NVZ014-150400- /O.EXP.KVEF.WI.Y.0017.000000T0000Z-150915T0300Z/ WESTERN MOJAVE DESERT-ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN... BEATTY...GOLDFIELD...SILVER PEAK...DYER 755 PM PDT MON SEP 14 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING FOR ESMERALDA...CENTRAL NYE AND NORTHWEST SAN BERNARDINO COUNTIES. WIND GUSTS HAVE GENERALLY DROPPED BELOW 40 MPH ACROSS THE AREA THIS EVENING AND WIDESPREAD GUSTS OVER OF 40 MPH OR MORE ARE NOT EXPECTED. THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NVZ017>020-151100- /O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY 755 PM PDT MON SEP 14 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT TUESDAY. * TIMING: WINDS WILL DECREASE IN MOST AREAS LATER TONIGHT. WINDS WILL THEN INCREASE LATE TUESDAY MORNING AND BE STRONGER IN THE AFTERNOON AND EARLY EVENING HOURS ON TUESDAY BEFORE DECREASING. * LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND... PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND THE DESERT NATIONAL WILDLIFE REFUGE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT HIKING CONDITIONS ON TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
698 WWUS75 KVEF 151003 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 303 AM PDT TUE SEP 15 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY... .SOUTHWEST WINDS WILL INCREASE TODAY AHEAD OF A TROUGH OF LOW PRESSURE. NVZ018-151115- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ SHEEP RANGE- 303 AM PDT TUE SEP 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE SHEEP RANGE. GUSTY WINDS ARE STILL EXPECTED AT TIMES TODAY BUT WILL FALL SHORT OF THE CRITERIA OF 58 MPH ABOVE 7000 FEET. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$ NVZ017-019-020-152200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS- RED ROCK CANYON-LAS VEGAS VALLEY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY...THE TOWN OF MT CHARLESTON... RED ROCK CANYON...LAS VEGAS...NORTH LAS VEGAS...HENDERSON... BOULDER CITY 303 AM PDT TUE SEP 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES...THE SPRING MOUNTAINS AND THE LAS VEGAS VALLEY. * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: WINDS WILL INCREASE THIS MORNING AND BE STRONGEST THROUGH THE EARLY EVENING HOURS BEFORE DECREASING. * LOCATIONS: LAS VEGAS...RED ROCK CANYON...BLUE DIAMOND... PAHRUMP...INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE...MOUNT CHARLESTON AND THE DESERT NATIONAL WILDLIFE REFUGE. WINDS IN THE LAS VEGAS VALLEY WILL BE STRONGEST ON THE WEST SIDE OF THE VALLEY ESPECIALLY WEST OF BUFFALO. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON AREA ROADS INCLUDING HIGHWAYS 95...156...157...158 AND 159 AS WELL AS ON THE 215 BELTWAY. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. HIKERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT HIKING CONDITIONS ON TRAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
108 WWUS75 KVEF 152024 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 124 PM PDT TUE SEP 15 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA TODAY... .SOUTHWEST WINDS WILL PERSIST THROUGH THE EVENING HOURS ACROSS THE LOWER ELEVATIONS BEFORE EASING. STRONG WINDS WILL PEAK IN THE SPRING MOUNTAINS LATE TONIGHT BEFORE EASING BY SUNRISE WEDNESDAY. NVZ020-152130- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ LAS VEGAS VALLEY- INCLUDING THE CITIES OF...LAS VEGAS...NORTH LAS VEGAS... HENDERSON...BOULDER CITY 124 PM PDT TUE SEP 15 2015 ...WIND ADVISORY FOR LAS VEGAS VALLEY IS CANCELLED... WIDESPREAD RAIN AND CLOUD COVER HAS LIMITED THE STRENGTH OF WINDS TODAY WITH ADVISORY LEVEL WINDS NO LONGER ANTICIPATED. $$ NVZ019-160430- /O.EXT.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 124 PM PDT TUE SEP 15 2015 ...WIND ADVISORY EXTENDED UNTIL 5 AM PDT WEDNESDAY FOR THE SPRING MOUNTAINS... * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: WINDS WILL INCREASE THIS EVENING AND BE STRONGEST THROUGH THE EARLY MORNING HOURS BEFORE DECREASING. * LOCATIONS: WINDS WILL BE STRONGEST ON NORTH FACING SLOPES DOWNWIND OF MT CHARLESTON. STRONG WINDS ALSO EXPECTED ALONG THE HIGHER TERRAIN ON EXPOSED RIDGETOPS. STRONG WINDS WILL IMPACT TRAVEL ON HIGHWAY 156 AND 157 AND COLD CREEK ROAD. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. CAMPERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT CAMPING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NVZ017-160430- /O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 124 PM PDT TUE SEP 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR WESTERN CLARK AND SOUTHERN NYE COUNTY... * WINDS: SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * TIMING: STRONG WINDS WILL PERSIST THROUGH THE EARLY EVENING HOURS BEFORE DECREASING. * LOCATIONS: INDIAN SPRINGS...AMARGOSA VALLEY...THE SOUTHERN END OF THE NEVADA NATIONAL SECURITY SITE. * IMPACTS: STRONG CROSSWINDS WILL MAKE FOR DIFFICULT DRIVING ON HIGHWAY 95. LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$
819 WWUS75 KVEF 160305 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 805 PM PDT TUE SEP 15 2015 ...GUSTY WINDS TO IMPACT PARTS OF THE AREA OVERNIGHT... .STRONG WINDS WILL PEAK IN THE SPRING MOUNTAINS LATE TONIGHT BEFORE EASING BY SUNRISE WEDNESDAY. NVZ017-160415- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T0500Z/ WESTERN CLARK AND SOUTHERN NYE COUNTY- INCLUDING THE CITIES OF...PAHRUMP...INDIAN SPRINGS... DESERT ROCK...AMARGOSA VALLEY 805 PM PDT TUE SEP 15 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR WESTERN CLARK AND SOUTHERN NYE COUNTIES. WINDS ACROSS THE AREA HAVE ALL DROPPED BELOW THE 40 MPH GUST CRITERIA...THUS THE ADVISORY WAS CANCELLED. $$ NVZ019-161200- /O.CON.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 805 PM PDT TUE SEP 15 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. * WINDS: SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. LOCALLY HIGHER GUSTS ARE POSSIBLE ON EXPOSED RIDGETOPS. * TIMING: WINDS WILL INCREASE THIS EVENING AND BE STRONGEST THROUGH THE EARLY MORNING HOURS BEFORE DECREASING. * LOCATIONS: WINDS WILL BE STRONGEST ON NORTH FACING SLOPES DOWNWIND OF MT CHARLESTON. STRONG WINDS ALSO EXPECTED ALONG THE HIGHER TERRAIN ON EXPOSED RIDGETOPS. STRONG WINDS WILL IMPACT TRAVEL ON HIGHWAY 156 AND 157 AND COLD CREEK ROAD. * IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BLOW AWAY. CAMPERS AND OUTDOOR ENTHUSIASTS WILL FACE DIFFICULT CAMPING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ STACHELSKI
640 WWUS75 KVEF 160944 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 244 AM PDT WED SEP 16 2015 NVZ019-161045- /O.CAN.KVEF.WI.Y.0017.000000T0000Z-150916T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 244 AM PDT WED SEP 16 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY FOR THE SPRING MOUNTAINS AND RED ROCK CANYON. WIND GUSTS HAVE GENERALLY BEEN AROUND 30 MPH OR LESS OVERNIGHT AND SPEEDS ARE EXPECTED TO REMAIN BELOW 40 MPH FOR MOST AREAS TODAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Sep 13, 6:51 PM PDT, 8 hours 10 minutes earlier.
Area forecast discussion, Sep 13, 6:51 PM PDT, 8 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 651 PM PDT SUN SEP 13 2015 .SYNOPSIS...AN UPPER LEVEL DISTURBANCE IS EXPECTED TO PUSH EAST OF THE AREA TOMORROW. THIS WILL BRING A DRYING TREND TO THE AREA THROUGH THE WEEK AND INTO NEXT WEEKEND. && .UPDATE...THE LATEST RADAR SHOWS SHOWERS AND THUNDERSTORMS WERE MOVING NORTHEAST MAINLY ACROSS LINCOLN AND NORTHERN MOHAVE COUNTIES WITH ISOLATED ACTIVITY FURTHER WEST FROM NORTHERN INYO TO CENTRAL NYE COUNTIES. POPS WERE UPDATED TO RAISE THEM IN THE NORTHEAST PARTS OF THE AREA BUT LOWER THEM FROM LAS VEGAS ON SOUTH AND WEST WHERE THINGS LOOK OVER WITH AS THE ATMOSPHERE HAS STABILIZED. SMOKE WAS ADDED IN TONIGHT TO NORTHERN INYO AND WESTERN ESMERALDA COUNTY BASED ON THE LATEST WEBCAMS AND TRENDS THIS AFTERNOON. THE FLOW ALOFT REMAINS SOUTHWEST WHICH COULD STILL PUSH IN SMOKE FROM THE ROUGH FIRE. SHOWERS MAY BRIEFLY HELP TO CLEAN OUT THE AIR BUT SMOKE MAY MIX RIGHT BACK ON IN ESPECIALLY IF THE SHOWERS AND THUNDERSTORMS HAVE VERY LITTLE IN THE WAY OF WIND OR ANY DOWNPOURS. THE NEXT CONCERN WILL SHIFT TO WINDS ON MONDAY AFTERNOON AND EVENING. 700 MB WINDS OFF THE GFS AND ECMWF SHOW WIDESPREAD 25-30 KT+ VALUES ACROSS THE AREA. THE NMM SHOWS A WEAK CRITICAL LAYER DEVELOPING MONDAY NIGHT TO THE LEE OF THE SPRING MOUNTAINS. CROSS BARRIER FLOW WILL BE IN PLACE AS WHAT THE GFS PROGS AS AN 80 KT+ JET STREAK AT 250 MB MOVES ACROSS SOUTHERN NEVADA TOMORROW NIGHT. GUSTY WINDS ARE EXPECTED TO ALSO LAST INTO TUESDAY FROM THE SOUTHWEST. I WILL TAKE A LOOK AT THINGS BETTER LATER AS WE MAY NEED TO ISSUE WIND ADVISORIES FOR THIS TIME FRAME FOR PARTS OF THE AREA. AT THE LEAST GUSTS OF 25-35 MPH WITH LOCAL 40-45 GUSTS ARE POSSIBLE THEN. THE REST OF THE FORECAST REMAINS UNCHANGED AT THIS TIME. && .AVIATION...FOR MCCARRAN...SHRA/TSRA WILL REMAIN AROUND IN THE MORMON MESA AND PEACH SPRINGS APPROACH CORRIDORS THROUGH 04Z-06Z MONDAY...OTHERWISE IT SHOULD REMAIN DRY IN THE VICINITY OF THE AIRPORT COMPLEX AND IN THE REMAINING APPROACH CORRIDORS THIS EVENING. SCT-BKN CLOUDS AOA 8K-12K FEET THROUGH MONDAY EVENING. WINDS WILL MAINLY FAVOR TYPICAL DIURNAL DIRECTIONAL TRENDS THROUGH TONIGHT THEN INCREASE FROM THE SOUTHWEST AFTER 18Z MONDAY AND GUSTS TO 25-35 KTS MONDAY AFTERNOON AND MONDAY EVENING. THERE IS A SMALL POSSIBILITY OF A SHRA/TSRA IN AND AROUND THE LAS VEGAS VALLEY ON MONDAY AFTERNOON AND EVENING BUT THE PROSPECTS LOOK TO LOW TO INCLUDE ANYTHING IN THE TAF. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS WILL MAINLY FAVOR TYPICAL DIURNAL TRENDS THROUGH TONIGHT AWAY FROM ANY SHRA/TSRA OR OUTFLOW BOUNDARIES. OTHERWISE EXPECT MAINLY SCT-BKN CLOUDS AOA 10K-15K FEET. AREAS OF HZ AND FU ARE POSSIBLE IN AND NEAR KBIH THROUGH TONIGHT FROM THE ROUND FIRE. SHRA/TSRA ARE EXPECTED MAINLY IN LINCOLN AND NORTHERN MOHAVE COUNTIES ON MONDAY. WINDS WILL PICK UP FROM THE SOUTHWEST MONDAY ESPECIALLY AFTER 18Z WITH GUSTS OF 25-35 KTS EXPECTED IN MANY AREAS. PATCHY BLDU IS POSSIBLE WHICH COULD REDUCE VISIBILITY. && .PREVIOUS DISCUSSION... ISSUED AT 135 PM PDT SUN SEP 13 2015 .SHORT TERM...THROUGH TUESDAY NIGHT. ALTHOUGH THE LATEST COMPUTER MODELS INDICATE ENOUGH MOISTURE AND INSTABILITY TO GENERATE MORE SHOWERS AND THUNDERSTORMS ON MONDAY, THERE REMAINS SOME UNCERTAINTY DUE TO WARMER AIR MOVING IN ALOFT. HAVE DECREASED POPS A BIT ON MONDAY TO TREND IN THAT DIRECTION. TUESDAY SHOULD SEE EVEN LESS ACTIVITY AS DRYER AIR CONTINUES TO MOVE IN. MOST OF THE PRECIPITATION WILL BE CONFINED TO LINCOLN AND MOHAVE COUNTIES. .LONG TERM...WEDNESDAY THROUGH SATURDAY. LONGWAVE TROUGHING ALONG THE WEST COAST AND EAST COAST RIDGING WILL DOMINATE THE SYNOPTIC PATTERN AT THE START OF THE LONG TERM PERIOD. A SHORTWAVE WILL BE TRAVELING THROUGH THE BASE OF THE LONGWAVE TROUGH WEDNESDAY, PASSING OVER NORTHERN CALIFORNIA AND NEVADA. THIS APPEARS TO BE THE WAVE THAT BREAKS DOWN THE STRONG WEST COAST TROUGHING AND BRINGS A CHANGE TO OUR PATTERN FOR THE REMAINDER OF THE LONG TERM PERIOD. THE MAJORITY OF OUR AREA WILL BE UNDER A DRY SOUTHWEST FLOW WEDNESDAY, WITH RAPID DRYING FROM WEST TO EAST AND GUSTY SOUTH TO SOUTHWEST WINDS. THERE WILL REMAIN SOME LINGERING MOISTURE ACROSS EASTERN MOHAVE COUNTY AND THE HIGHER TERRAIN OF THE SOUTHERN GREAT BASIN, WHERE A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE. BY THURSDAY, THE PATTERN WILL BE TRANSITIONING TO MORE OF A ZONAL FLOW OR VERY WEAK TROUGHING ALOFT. THE RESULT WILL BE DRY CONDITIONS AND MOSTLY CLEAR SKIES SWEEPING ACROSS THE ENTIRE FORECAST AREA TO ROUND OUT THE LONG TERM PERIOD. COULD SEE SOME LIGHT BREEZES THURSDAY, BUT WINDS WILL BECOME QUITE LIGHT AND FAVOR DIURNAL TRENDS FOR THE END OF THE WEEK. TEMPERATURES ARE EXPECTED TO CLIMB FROM A FEW DEGREES BELOW NORMAL WEDNESDAY TO NEAR OR JUST ABOVE NORMAL BY THE END OF THE WEEK. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE/AVIATION...STACHELSKI SHORT TERM...LERICOS LONG TERM...PADDOCK FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Nearby
Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.